MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE; STIMULATOR, NERVE
Model Number 8229706
Medical Device Problem Codes Failure to Sense (1559); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacturing representative that during a thyroidectomy procedure, the air was leaking in the cuff and sensor was not functioning half way through the operation (no nerves can be detected).There was no planned/intervention performed.There was 20 minutes delay in the procedure.The procedure was completed with the reported product(s).The patient was alive - no injury.On follow-up, it was reported that the leak was slowly, not all at once.The airway had already been established when the leak was discovered.The leaking was noted 30 minutes after the patient was intubated.It was the initial use of the tube.It was mentioned that the stim functioned normal but no nerve can be found.For troubleshooting, it was reported that no muscle relaxants were added during the procedure, stim works normal, hcp lowered the threshold, upper the current, check list "all pass", and the intubation position is correct.
 
Additional Manufacturer Narrative
H3: analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The cuff was fully deflated and then inflated with 15cc of air with no difficulty inflating or leakage.This was repeated 5 times, detaching, and reattaching the syringe from the inflation assembly each time with no issues or leakage.Even when pressure was applied to the cuff no leak was detected.The cuff was inflated and left inflated in multiple manufacturing steps; the cuff was leak tested with a fixture while submerged in water to detect smaller leaks (looking for bubbles); the cuff was dry tested using a fixture.The manufacturing instructions would have likely detected a defect if it were present.H6: fdr c20 and fdm b17 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11273010
Report Number1045254-2021-00044
Device Sequence Number584534
Product Code ETN
UDI-Device Identifier00643169782587
UDI-Public00643169782587
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model Number8229706
Device Catalogue Number8229706
Device Lot Number0219861936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1